Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 119, NWS Fort Worth, TX

May 26, 2007McLennan County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 26, 2007, 6:57 AM CDT for McLennan County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 26, 2007, 6:57 AM CDT (11:57 UTC)
Expired
May 26, 2007, 10:00 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County McLennan County, TX

The radar

The Ft Hood radar (KGRK), 94 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 9:35 AM CDTFLASH FLOOD2 W Waco, TXTWO HIGH WATER RESCUES COMPLETED IN COMANCHE SPRINGS (MCGREGOR) AND SPEEGLEVILLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 12.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
257 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 261201
FFWFWD
TXC309-261500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
657 AM CDT SAT MAY 26 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCLENNAN COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 1000 AM CDT

* AT 653 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  VERY HEAVY RAIN FROM PERSISTENT SHOWERS LOCATED OVER MCLENNAN      
  COUNTY.  WATER IS NOW BEGINNING TO FLOW OVER SEVERAL ROADS AND LOW 
  WATER CROSSINGS.  HOLIDAY TRAVELERS NEED TO EXERCISE EXTREME       
  CAUTION WHILE DRIVING. AND ADDITIONAL 1 TO 2 INCHES OF RAIN IS     
  POSSIBLE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST...
  WACO...NORTHCREST...MART...LACY-LAKEVIEW...HALLSBURG...CRAWFORD...
  BEVERLY HILLS AND BELLMEAD

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3134 9743 3159 9760 3179 9720 3184 9707
      3186 9704 3153 9681 3128 9728 3126 9735

$$

DUNN
2 follow-up statements
000 
WGUS74 KFWD 261334
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
833 AM CDT SAT MAY 26 2007

TXC309-261500-
MCLENNAN TX-
833 AM CDT SAT MAY 26 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
MCLENNAN COUNTY...

AT 828 AM CDT...IT CONTINUES TO RAIN VERY HARD OVER THE EASTERN HALF 
OF THE COUNTY. THE RAIN END DIMINISHED OVER THE WESTERN HALF FOR THE 
MORNING.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST...
WACO...NORTHWEST...LACY-LAKEVIEW AND BELLMEAD

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES OR MORE ARE POSSIBLE IN 
THE EASTERN HALF OF THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3134 9743 3159 9760 3179 9720 3184 9707
      3186 9704 3153 9681 3128 9728 3126 9735

$$
000 
WGUS74 KFWD 261440
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
938 AM CDT SAT MAY 26 2007

TXC309-261500-
MCLENNAN TX-
938 AM CDT SAT MAY 26 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
MCLENNAN COUNTY...

AT 937 AM CDT...THE RAIN ACROSS THE COUNTY WAS DIMINISHING....BUT 
CONTINUES OVER THE FAR EASTERN SECTION. THE THREAT OF FLOODING WILL 
CONTINUE ACROSS THE COUNTY...ESPECIALLY OVER THE EASTERN THIRD 
THROUGH LATE MORNING WHEN THE RAIN WILL END.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST...
WACO...NORTHCREST...LACY-LAKEVIEW AND BELLMEAD

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT
WORTH.

LAT...LON 3134 9743 3159 9760 3179 9720 3184 9707
      3186 9704 3153 9681 3128 9728 3126 9735

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 6:51 AM CDT, 6 minutes earlier.

Area forecast discussion, May 26, 6:51 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
651 AM CDT SAT MAY 26 2007

.12Z AVIATION UPDATE...SLOW MOVING UPPER LEVEL DISTURBANCE AND
ABUNDANT LOW LEVEL MOISTURE WILL LEAD TO CONTINUED PERIODS OF
SHOWERS AND ISOLATED THUNDERSTORMS THROUGH THE DAY TODAY. WILL
PREVAIL MODERATE SHRA FOR MOST OF THE MORNING...THEN EXPECTED
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE THIS
AFTERNOON WITH ACTIVITY DECREASING IN COVERAGE LATER THIS EVENING.
ADDITIONAL PRECIPITATION MAY REDEVELOP LATE IN THE PERIOD. EXPECT
MVFR CONDS TO PREVAIL THROUGHOUT THE DAY ALL TERMINALS. SOME
IMPROVEMENT POSSIBLE TOMORROW AS PRECIP EXPECTED TO BE MORE SCATTERED.

91/DUNN

&&

.PREV DISCUSSION... /ISSUED 410 AM CDT SAT MAY 26 2007/

HEAVY RAIN CONTINUES TO BE THE MAIN WEATHER PROBLEM FOR TODAY. AN
UPPER LEVEL LOW OVER THE WESTERN PART OF THE FORECAST AREA THIS
MORNING...WILL SLOWLY MOVE NORTHEAST TODAY. NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS HAVE BEEN OCCURRING OVERNIGHT...MAINLY
ACROSS THE WESTERN AND CENTRAL PORTIONS OF NORTH TEXAS. THIS
ACTIVITY IS EXPECTED TO CONTINUE TODAY. WITH A SATURATED GROUND
ACROSS THE SOUTHWESTERN AND SOUTH CENTRAL ZONES... HAVE KEPT THE
FLASH FLOOD WATCH AS IS. HAVE ADDED THE MENTION OF HEAVY RAIN TO
TODAYS FORECAST FOR ALL ZONES. THERE WILL ALSO BE SOME TRAINING OF
RAIN TODAY BUT SINCE THE GROUND FARTHER NORTH ISN/T AS
SATURATED...HAVE HELD OFF ON EXPANDING THE FLASH FLOOD WATCH
FARTHER NORTH.

WE WILL REMAIN IN AN UNSETTLED WEATHER PATTERN FOR MUCH OF THE
COMING WEEK AS GENERAL TROUGHING CONTINUES ACROSS THE REGION.
THUS HAVE KEPT 30 TO 50 PERCENT POPS IN FOR SUNDAY...AND THEN 20
TO 30 PERCENT POPS FOR SUNDAY NIGHT THROUGH FRIDAY. THE CLOUD
COVER AND WET GROUND WILL TEND TO KEEP HIGH TEMPERATURES DOWN
FOR THE NEXT FEW DAYS...BUT WE WILL SEE TEMPERATURES WARM INTO THE
MID 80S TO LOWER 90S MID TO LATE WEEK.  #58

#58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  80  65  80  66  84 /  70  30  40  20  30
WACO, TX              79  66  80  64  82 /  70  30  50  30  40
PARIS, TX             81  65  80  62  83 /  40  20  30  20  30
DENTON, TX            78  64  81  63  82 /  70  30  40  20  30
MCKINNEY, TX          80  63  80  63  83 /  70  30  40  20  30
DALLAS, TX            80  67  81  65  83 /  70  30  40  20  30
TERRELL, TX           80  66  79  63  83 /  60  20  40  20  30
CORSICANA, TX         81  66  80  65  83 /  60  20  40  30  40
TEMPLE, TX            77  66  79  65  81 /  70  40  50  30  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING
ZONES: TXZ129-141>143-156>161-174-175.

&&
Hazardous weather outlook, May 26, 4:50 AM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
450 AM CDT SAT MAY 26 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
450 AM CDT SAT MAY 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS A
LARGE PORTION OF NORTH TEXAS TODAY AS A SLOW MOVING UPPER LEVEL
DISTURBANCE CROSSES THE REGION. CONDITIONS CONTINUE TO REMAIN
FAVORABLE FOR HEAVY RAINFALL ACROSS ALL OF NORTH TEXAS. ADDITIONAL
RAINFALL AMOUNTS IN EXCESS OF 2 INCHES WILL BE POSSIBLE IN SOME
AREAS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS SOUTH OF AN
EASTLAND TO WACO TO HEARNE LINE THROUGH SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS SUNDAY AND
MONDAY...THEN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY
THROUGH FRIDAY. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT
THROUGH THE HOLIDAY WEEKEND AND INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

DUNN

In the hours before

Local storm report, May 26, 1:45 AM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
145 AM CDT SAT MAY 26 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 AM     FLASH FLOOD      WALNUT SPRINGS          32.06N  97.75W
05/26/2007                   BOSQUE             TX   LAW ENFORCEMENT

            COUNTY 2590 NEAR WALNUT SPRINGS HAS WATER OVER THE ROAD.
            SOME MINOR FLOODING ELSEWHERE.
Local storm report, May 26, 1:56 AM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
156 AM CDT SAT MAY 26 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 AM     FLOOD            KILLEEN                 31.10N  97.72W
05/26/2007                   BELL               TX   LAW ENFORCEMENT

            SO CONTINUES TO STATE SOME FLOODED AREAS OFF HWY 190
            FROM HARKER HEIGHTS TO KILLEEN...THEN SOUTH DOWN COUNTY
            ROAD 440 TOWARD DING DONG.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:17 PM CDTFlash Flood WarningFWDHamilton3 hr
May 25, 11:14 PM CDTFlash Flood WarningFWDHamilton3 hr
May 26, 12:28 AM CDTFlash Flood WarningFWDBosque3 hr
May 26, 3:26 AM CDTFlash Flood WarningFWDBell3 hr
May 26, 6:30 AM CDTFlash Flood WarningFWDBell3 hr
May 26, 7:24 AM CDTFlash Flood WarningFWDFalls, Milam3 hr
May 26, 8:50 AM CDTFlash Flood WarningFWDLimestone3 hr
May 26, 9:00 AM CDTFlash Flood WarningFWDHill3 hr
May 26, 10:30 AM CDTFlash Flood WarningFWDFalls, Milam3 hr
May 26, 10:52 AM CDTFlash Flood WarningFWDNavarro3 hr
May 26, 11:39 AM CDTFlash Flood WarningFWDLimestone3 hr
May 26, 6:04 PM CDTFlash Flood WarningFWDParker3 hr
May 26, 6:46 PM CDTFlash Flood WarningFWDBosque3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.